Excellent advice, flower007.
My thyroid became hypo after I began lithium treatments for Bipolar. I've taken Thyroxine since then, 1986. I knew nothing about the thyroid back then and have just trusted Dr.'s monitoring and going up or down on prescribed Thyroxine all these yrs. As of Oct., '14, however, I've had a nightmarish existence since a P.A. 1st diagnosed my levels to be too high, then too low. I take Meds for Bipolar and have HCV that I aquired from blood transfusions in 1987, at childbirth - when I lost too much blood and had 18 hrs. Of blood transfusion. They didn't know about HepC until 1992.. When I was diagnosed w/it 21 yrs later, I went through 48 wks of Interferone self administered injections, ribs iron and Procrit injections. I learn now that Interferone should not have been used, as I have no sleep ( lost from a bad car wreck in 1975). AND because I was on Bipolar Meds. Also, Interferone can screw up your thyroid. Obviously the Dr.'s back then did not do any homework. The HCV IS STILL WITH ME, my insurance co. won't pay for this new 'awesome' treatment because my liver isn't sick enough!!!!
My point I guess is that now my thyroid is so royally screwed up, I don't know where I'm going! I'm 61 now, and just NOW learning how precious our thyroid is. In the process of seeing 2 endo's to try and get my thyroid back to 'normal'. You've GOT to understand how it all works; the TSH, T3, T4..... What Meds affect or are affected by a hypothyroid. Most Dr.'s have NO CLUE about the thyroid. Best we can do is teach ourselves all we can absorb so we can help educate these Dr.'s who can inadvertently 'kill' you with their ignorance.
The dark depression I've been in/ through for the last 7 months is mostly thyroid- related. It's lonely and frightening when you realize your Dr.'s are clueless. And others cannot begin to understand what you're going through if they haven't experie any thyroid problems. Boy - THEY are the lucky ones!
If we keep in touch w/ each other and share our worries, fears, experiences...then we can at least have SOME quality of life.
Thankyou each & every one of you for sharing. It dries my tears a bit & I don't feel so horribly alone ...❤️❤️❤️